Asymptotic analysis of a Neumann problem in a domain with cusp. Application to the collision problem of rigid bodies in a perfect fluid - Archive ouverte HAL Access content directly
Journal Articles SIAM Journal on Mathematical Analysis Year : 2015

Asymptotic analysis of a Neumann problem in a domain with cusp. Application to the collision problem of rigid bodies in a perfect fluid

(1, 2) , (1, 2)
1
2

Abstract

We study a two dimensional collision problem for a rigid solid immersed in a cavity filled with a perfect fluid. We are led to investigate the asymptotic behavior of the Dirichlet energy associated to the solution of a Laplace Neumann problem as the distance $\varepsilon>0$ between the solid and the cavity's bottom tends to zero. Denoting by $\alpha>0$ the tangency exponent at the contact point, we prove that the solid always reaches the cavity in finite time, but with a non zero velocity for $\alpha <2$ (real shock case), and with null velocity for $\alpha \geqslant 2$ (smooth landing case). Our proof is based on a suitable change of variables sending to infinity the cusp singularity at the contact. More precisely, for every $\varepsilon\geqslant 0$, we transform the Laplace Neumann problem into a generalized Neumann problem set on a domain containing a horizontal strip $]0,\ell_\varepsilon[\times ]0,1[$, where $\ell_\varepsilon\to +\infty$.
Fichier principal
Vignette du fichier
99526.pdf (676.13 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00994433 , version 1 (21-05-2014)
hal-00994433 , version 2 (26-09-2015)
hal-00994433 , version 3 (12-01-2016)

Identifiers

Cite

Alexandre Munnier, Karim Ramdani. Asymptotic analysis of a Neumann problem in a domain with cusp. Application to the collision problem of rigid bodies in a perfect fluid. SIAM Journal on Mathematical Analysis, 2015, 47 (6), pp.4360-4403. ⟨10.1137/14099526X⟩. ⟨hal-00994433v3⟩
314 View
343 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More